Nebraska, 2011

Heavy Snow in Nebraska, November 1 to 2, 2011

November 1 to 2, 2011 · NWS CYS · 9 events in 5 counties and zones

A strong Pacific cold front moved across northern Wyoming and pushed south across southeast Wyoming and the Nebraska panhandle. The cold front produced cold temperatures, widespread accumulations of snow, and very cold wind chills.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A strong Pacific cold front moved across northern Wyoming and pushed south across southeast Wyoming and the Nebraska panhandle. The cold front produced cold temperatures, widespread accumulations of snow, and very cold wind chills.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 1, 2:50 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 1, 2:50 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT TUE NOV 1 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY...EARLY SEASON WINTER STORM
CONTINUES TO MOVE ACROSS WYOMING AND THE NEBRASKA PANHANDLE.
REPORTS OF SNOWFALL SO FAR INCLUDE ROUGHLY 2 TO 6 INCHES IN EXTREME
WEST CENTRAL CARBON COUNTY INCLUDING RAWLINS WITH 2 TO 3 INCHES
NEAR LUSK AND DOUGLAS. CHADRON SAW MOSTLY RAIN THROUGH THE
DAY...FINALLY CHANGING TO SNOW THE LAST HOUR OR TWO. SATELLITE AND
RADAR OBS SHOW A SLOW BUT STEADY PROGRESSION EASTWARD OF THE PRECIP
BANDS AS THE MAIN UPPER TROUGH DIGS INTO THE GREAT BASIN. WILL
KEEP THE HIGHLIGHTS IN PLACE...INCLUDING THE ADVISORY IN SOUTH AND
WESTERN PORTIONS OF CARBON COUNTY WHERE HIGHER AMOUNTS IN THE 5 TO
7 INCH RANGE WILL BE ISOLATED TO THE FAR WEST CENTRAL PART OF THE
COUNTY. THE SOUTHEASTERN PART OF THE PANHANDLE WARMED QUITE A BIT
TODAY WITH TEMPS IN THE LOW 50S...SO SNOWFALL TOTALS MAY BE LESS
THAN ORIGINALLY FORECAST AS THE CHANGEOVER TO SNOW WILL BE DELAYED
SOMEWHAT. BUT INCREASING NORTHERLY UPSLOPE WINDS WILL PRODUCE
HEAVY SNOW OVERNIGHT AND WITH THE WINDS...CONDITIONS WILL BECOME
DANGEROUS. ELSEWHERE...INCREASING NORTH TO NORTHEASTERLY WINDS DUE
TO A STRENGTHENING PRESSURE GRADIENT ALONG THE LARAMIE RANGE WILL
COMBINE WITH STRONG SYNOPTIC LIFT FROM THE COUPLING OF THE UPPER
JET AND MID LEVEL FORCING TO ENHANCE SNOWFALL THIS EVENING AND
OVERNIGHT. TEMPERATURE STRUCTURE INITIALLY WILL KEEP A HEAVY WET
SNOW TYPE FOR THE MOST PART...WITH COOLING TEMPS ALOFT FROM NORTH
TO SOUTH ALLOWING FOR AN EVENTUALLY CHANGE TO A LIGHTER AND LESS
DENSE SNOW TYPE. THIS WILL HELP ACCUMULATIONS OVERNIGHT...AND
FURTHER DETAILS OF SNOW TOTALS ARE DESCRIBED IN THE WSW PRODUCT.

CYCLOGENESIS ACROSS SOUTHEAST COLORADO AND NORTHWEST NEW MEXICO THIS
EVENING WILL COMBINE WITH A STRONG SFC HIGH BUILDING FROM THE PAC
NW TO PRODUCE THE STRONG NORTHERLY WINDS ACROSS FORECAST AREA THIS
AFTERNOON AND TONIGHT. THE WINDS WILL PRODUCE AREAS OF BLOWING
SNOW...SO EVEN ONCE THE SNOW ENDS CONDITIONS WILL REMAIN
TREACHEROUS ACROSS THE REGION WITH REDUCED VISIBILITIES AND SLICK
ROADS.

THE STORM WILL MOVE OUT QUICK WITH THE PROGRESSIVE UPPER JET...SO
SKIES WILL BEGIN TO CLEAR OUT LATE WEDNESDAY MORNING FROM NORTH TO
SOUTH WITH DECREASING WINDS. EXPECT WEDNESDAY AND WEDNESDAY NIGHT TO
BE QUITE CHILLY WITH THE FRESH SNOWPACK...COLD TEMPS ALOFT...AND
SFC HIGH PRESSURE IN PLACE. WIND CHILLS WEDNESDAY NIGHT WILL DROP
TO THE LOW TEENS TO SINGLE DIGITS...WITH SOME BELOW ZERO VALUES IN
THE HIGH VALLEYS INCLUDING LARAMIE AND SHIRLEY BASIN. THURSDAY WILL
SEE SOME WARMING AS A SHORTWAVE RIDGE MOVES OVERHEAD WITH BREEZY
SOUTHERLY WINDS EXPECTED AT THE SURFACE.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY...MODELS IN GOOD
AGREEMENT THROUGH THE END OF THE WEEK AND INTO THE WEEKEND SHOWING
WARM SOUTHWEST FLOW ALOFT ACROSS SOUTHEAST WYOMING AND WESTERN
NEBRASKA AHEAD OF THE NEXT PACIFIC STORM SYSTEM PUSHING ACROSS THE
WEST COAST AND INTO THE GREAT BASIN. DRY WEATHER IS EXPECTED ON
FRIDAY WITH TEMPERATURES WARMING TO NEAR NORMAL ACROSS THE AREA.
ALTHOUGH 700MB TEMPERATURES ARE EXPECTED TO WARM OVER 5C DEGS...A
LLVL TEMPERATURE INVERSION SHOULD KEEP SURFACE TEMPERATURES COOLER
NEAR THE SURFACE...ESPECIALLY ACROSS AREAS WITH SNOW COVER.

MODELS INDICATE THE PACIFIC STORM SYSTEM WILL CONTINUE TO PUSH
EAST INTO THE CENTRAL AND SOUTHERN ROCKIES. THE EXACT TRACK OF
THIS STORM IS UNCERTAIN AT THIS TIME WITH A FEW MODELS TRENDING
FURTHER NORTH BUT OTHERS STILL SHOWING THE SYSTEM FURTHER SOUTH.
STILL BELIEVE THE MAIN IMPACT FROM THIS STORM WILL BE STRONG WINDS
ACROSS THE AREA. NONE OF THE OPERATIONAL MODELS NOR THE ENSEMBLES
ARE INDICATING THIS STORM STALLING NEAR THE FRONT RANGE AS DEEP
LEE-SIDE CYCLOGENESIS OCCURS BETWEEN EASTERN WYOMING TO EASTERN
COLORADO. SO DO NOT EXPECT HEAVY SNOWFALL AMOUNTS TO BE THE MAIN
THREAT ATTM. KEPT POP BETWEEN 40 TO 60 PERCENT ACROSS THE AREA ON
SATURDAY WITH THE HIGHEST PROBABILITIES NORTH OF I80. MODELS
SHOWING MAINLY LIGHT QPF BELOW A HALF AN INCH ACROSS THE AREA.
EXPECT SOME LIGHT SNOW WITH SOME ACCUMULATIONS...ALTHOUGH THE MAIN
THREAT MAY JUST BE STRONG GUSTY WINDS AND THE POSSIBILITY OF
BLOWING SNOW THROUGH SATURDAY NIGHT. SUSTAINED WINDS BETWEEN 25 TO
35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE SATURDAY...SO MAY NEED
WIND HEADLINES OR WINTER WEATHER HEADLINES FOCUSING ON THE HAZARD
OF BLOWING SNOW. WILL CONTINUE TO MONITOR THIS SYSTEM THROUGH THE
WEEK. OTHERWISE...TEMPERATURES ARE EXPECTED TO LOWER BELOW NORMAL
ONCE AGAIN WITH HIGHS IN THE 30S TO LOW 40S THROUGH THE WEEKEND.
TEMPERATURES MAY WARM INTO THE 40S EARLY NEXT WEEK...BUT WITH A
LONGWAVE UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES EXPECT
TEMPERATURES TO REMAIN BELOW NORMAL AND CHILLY FOR THIS TIME OF
THE YEAR. OTHER THAN SOME LIGHT MOUNTAIN SNOWFALL...EXPECT DRY
WEATHER SUNDAY THROUGH TUESDAY. HOWEVER...EXTENDED MODELS ARE
HINTING TO A SERIES OF STRONG PACIFIC STORM SYSTEMS IMPACT THE
WEST COAST AND ROCKY MOUNTAIN STATES LATER NEXT WEEK...WITH COOLER
THAN NORMAL TEMPERATURES AND THE POSSIBILITY OF MORE PRECIP.

&&

.AVIATION...18Z TAF ISSUANCE...CONDITIONS WILL CONTINUE TO
DETERIORATE THIS AFTERNOON AND THIS EVENING. KRWL AND KLAR ARE
OBSERVING IFR CONDITIONS WITH HEAVY SNOW REPORTED IN KRWL. EXPECT
THIS BAND OF SNOW TO CONTINUE MOVING EASTWARD BEHIND A SURFACE
COLD FRONT PUSHING THROUGH COLORADO TODAY. WIDESPREAD IFR
CONDITIONS ARE EXPECTED AT ALL TERMINALS...WITH KCYS NEXT TO SEE
IFR AND HEAVY SNOW AFTER 21Z. IFR AND MODERATE TO HEAVY SNOW WILL
SPREAD INTO WESTERN NEBRASKA THIS EVENING. THERE IS A DECENT
CHANCE THAT SOME AREAS WILL SEE 1/4 MILE VISIBILITY OR LESS IN
HEAVY SNOW AND BLOWING SNOW THIS EVENING. WINDS WILL BEGIN TO
INCREASE AS WELL OUT OF THE NORTH OR NORTHEAST...WITH GUSTS UP TO
35 MPH POSSIBLE ESPECIALLY AT KAIA...KCYS...AND KSNY. CONDITIONS
ARE NEXT EXPECTED TO IMPROVE UNTIL WEDNESDAY MORNING.&&

.FIRE WEATHER...WIDESPREAD SNOW ACCUMULATIONS AND COLD TEMPERATURES
WILL KEEP FIRE WEATHER CONCERNS LOW THROUGH EARLY THURSDAY. SOME
WARMING AND DRYING WITH BREEZY WINDS WILL OCCUR THURSDAY AND
FRIDAY...WITH ANOTHER STORM SYSTEM WILL BRINGING ANOTHER ROUND OF
SNOW TO THE REGION LATE FRIDAY AND SATURDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR WYZ101-WYZ102-
     WYZ103-WYZ104-WYZ105-WYZ106-WYZ107-WYZ108.
     WINTER STORM WARNING UNTIL 9 AM WEDNESDAY FOR WYZ110-WYZ114-
     WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
     WINTER WEATHER ADVISORY UNTIL 9 AM WEDNESDAY FOR WYZ109-WYZ111-
     WYZ112-WYZ113.

NE...WINTER STORM WARNING UNTIL 6 AM WEDNESDAY FOR NEZ002-NEZ003-
     NEZ095-NEZ096.
     WINTER STORM WARNING UNTIL 9 AM WEDNESDAY FOR NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...TJT
Hazardous weather outlook, Nov 1, 4:20 PM MST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT TUE NOV 1 2011

NEZ019>021-054-055-WYZ110-114>119-021145-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
520 PM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WIDESPREAD SNOW WILL BE FOUND ACROSS THE AREA TONIGHT. SNOW WILL BE
HEAVY AT TIMES...MAINLY DURING THE EVENING HOURS. 5 TO 10 INCHES OF
SNOW IS EXPECTED TONIGHT. ALONG WITH THE SNOW WILL BE NORTHEAST
WINDS GUSTING AS HIGH AS 35 MPH TONIGHT. THE WINDS WILL PRODUCE
BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES.

TRAVEL WILL BECOME HAZARDOUS TONIGHT WITH SNOWPACKED AND SLICK ROADS
AND POOR VISIBILITIES. A WINTER STORM WARNING IS IN EFFECT UNTIL 9
AM MDT WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING FRIDAY NIGHT
AND SATURDAY. PRIOR TO THE STORM...WINDY CONDITIONS CAN BE EXPECTED
THURSDAY THROUGH FRIDAY. THE STORM WILL BRING COLDER TEMPERATURES
TO THE AREA SATURDAY AND SUNDAY AND ACCUMULATING SNOW LATE FRIDAY
NIGHT AND SATURDAY...AND THE POTENTIAL FOR WIDESPREAD BLOWING AND
DRIFTING SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-096-WYZ101>103-105>108-021145-
DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
520 PM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

WIDESPREAD SNOW WILL CONTINUE THROUGH MUCH OF NIGHT. SNOW WILL BE
HEAVY AT TIMES EARLY THIS EVENING. 3 TO 6 INCHES ADDITIONAL INCHES
OF SNOW IS EXPECTED TONIGHT. ALONG WITH THE SNOW WILL BE NORTHEAST
WINDS GUSTING AS HIGH AS 35 MPH TONIGHT. THE WINDS WILL PRODUCE
BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES.

TRAVEL WILL BECOME HAZARDOUS TONIGHT WITH SNOWPACKED AND SLICK ROADS
AND POOR VISIBILITIES. A WINTER STORM WARNING IS IN EFFECT UNTIL 6
AM MDT WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE FRIDAY NIGHT AND SATURDAY. PRIOR TO
THE STORM...WINDY CONDITIONS CAN BE EXPECTED THURSDAY THROUGH
FRIDAY. THE STORM WILL BRING COLDER TEMPERATURES TO THE AREA
SATURDAY AND SUNDAY AND ACCUMULATING SNOW FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-109-111>113-021145-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-
520 PM MDT TUE NOV 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

SNOW WILL CONTINUE ACROSS THE AREA TONIGHT BEFORE ENDING LATE
TONIGHT. 2 TO 4 ADDITIONAL INCHES OF SNOW ARE EXPECTED TONIGHT.
NORTHEAST WINDS WILL GUST AS HIGH AS 35 MPH TONIGHT. THE WINDS
WILL PRODUCE BLOWING AND DRIFTING SNOW AND COLD WIND CHILL VALUES.

TRAVEL WILL BECOME HAZARDOUS THIS AFTERNOON AND CONTINUE THROUGH
TONIGHT WITH SNOWPACKED AND SLICK ROADS AND POOR VISIBILITIES. A
WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM MDT WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER STORM SYSTEM WILL AFFECT SOUTHEAST WYOMING FRIDAY NIGHT
AND SATURDAY. PRIOR TO THE STORM...WINDY CONDITIONS CAN BE EXPECTED
THURSDAY THROUGH FRIDAY. THE STORM WILL BRING COLDER TEMPERATURES
TO THE AREA SATURDAY AND SUNDAY AND ACCUMULATING SNOW FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 1, 4:27 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT TUE NOV 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     SNOW             16 SSE SARATOGA         41.24N 106.69W
11/01/2011  E4.0 INCH        CARBON             WY   CO-OP OBSERVER

            STILL SNOWING FAIRLY HEAVY.

&&

BCHAPMAN
Local storm report, Nov 1, 4:39 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT TUE NOV 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     SNOW             10 N CHEYENNE           41.29N 104.79W
11/01/2011  M1.2 INCH        LARAMIE            WY   COCORAHS

            1.2 INCHES OF NOW FELL IN THE LAST 45 MIN. VISIBILITY 1/4
            TO 1/2 MI. ROADS SNOW COVERED. SNOW BEGAN 4 PM.

&&

BCHAPMAN
Local storm report, Nov 1, 4:45 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT TUE NOV 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HEAVY SNOW       34 NE RAWLINS           42.13N 106.76W
11/01/2011  M11.0 INCH       CARBON             WY   CO-OP OBSERVER

            DEPTH RANGES FROM 10 TO 11 INCHES. SNOWING LIGHTLY ATTM.

&&

BCHAPMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy snow. Local standard time, as filed.

Heavy Snow, Scotts Bluff

When
November 1, 5:00 PM MST to November 2, 5:00 AM MST
Where
Scotts Bluff forecast zone
Reported by
CoCoRaHS
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

The public reported 6 inches of snow 7 miles south of Gering.

Heavy Snow, Kimball

When
November 1, 6:00 PM MST to November 2, 9:00 AM MST
Where
Kimball forecast zone
Reported by
COOP Observer
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

A COOP observer 15 miles south of Bushnell reported 6.8 inches of snow.

Heavy Snow, Kimball

When
November 1, 6:00 PM MST to November 2, 11:00 PM MST
Where
Kimball forecast zone
Reported by
Law Enforcement
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

Law enforcement in Kimball reported 6 inches of snow.

Heavy Snow, Banner

When
November 1, 6:00 PM MST to November 2, 8:00 AM MST
Where
Banner forecast zone
Reported by
Public
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

The public reported 6 inches of snow.

Heavy Snow, Cheyenne

When
November 1, 7:00 PM MST to November 2, 9:00 AM MST
Where
Cheyenne forecast zone
Reported by
Trained Spotter
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

A trained spotter 5 miles east of Dalton reported 6 inches of snow.

Heavy Snow, Cheyenne

When
November 1, 7:00 PM MST to November 2, 9:00 AM MST
Where
Cheyenne forecast zone
Reported by
COOP Observer
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

A COOP observer reported 7 inches of snow in Dalton.

Heavy Snow, Cheyenne

When
November 1, 7:00 PM MST to November 2, 9:00 AM MST
Where
Cheyenne forecast zone
Reported by
Law Enforcement
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

Law enforcement in Sidney reported 7 inches of snow.

Heavy Snow, Cheyenne

When
November 1, 7:00 PM MST to November 2, 9:00 AM MST
Where
Cheyenne forecast zone
Reported by
CoCoRaHS
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

The public reported 7 inches of snow 1 mile west of Gurley.

Heavy Snow, Morrill

When
November 1, 7:00 PM MST to November 2, 9:00 AM MST
Where
Morrill forecast zone
Reported by
Public
Coordinates
41.716, -103.010 (the zone’s center; the record gives no point)

The public reported 6 inches of snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346975, 346960, 346967, 346978, 346961, 346963, 346964, 346976, 346980.